Heavy Snow, Northern Wayne
- When
- December 2, 7:00 AM EST to 5:00 PM EST
- Where
- Northern Wayne forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.649, -75.303 (the zone’s center; the record gives no point)
Snow accumulated between 5 and 8 inches.
Low pressure moving across the Ohio and Tennessee River Valleys and over the southern Appalachians transferred its energy to a surface low near the Carolina coast early on the 2nd. The coastal low strengthened as it moved northward just off the mid-Atlantic coast, drawing plenty of moisture north leading to a quick-hitting widespread snowfall during the morning and afternoon.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Low pressure moving across the Ohio and Tennessee River Valleys and over the southern Appalachians transferred its energy to a surface low near the Carolina coast early on the 2nd. The coastal low strengthened as it moved northward just off the mid-Atlantic coast, drawing plenty of moisture north leading to a quick-hitting widespread snowfall during the morning and afternoon. As snow tapered off from west to east during the afternoon and early evening, it ended as a little freezing drizzle or sleet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Dec 2, 1:34 AM EST, 5 hours 26 minutes earlier.
Area Forecast Discussion
National Weather Service Binghamton NY
134 AM EST Tue Dec 2 2025
.SYNOPSIS...
Quiet weather this evening, with gradually increasing
clouds. The next winter weather system will bring a period of
moderate snow to all of Central NY and Northeast PA starting late
tonight through the day on Tuesday. A general 3 to 7 inches of snow
is expected across most of the area. Lingering lake effect snow
showers and flurries are in the forecast for Tuesday night, followed
by dry and seasonable weather on Wednesday. A sharp cold front will
bring snow showers on Thursday, with much colder temperatures in the
forecast for Thursday night and Friday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
**Winter Weather Advisory in effect for much of the forecast area
late tonight through early Tuesday evening. Winter Storm Warning for
Sullivan County**
An elongated low pressure from the Deep South and Ohio Valley
will send moisture into the region that will be lifted into a
fairly widespread area of snow as the low moves northeast. This
snow looks to move this morning through most of the afternoon
hours. QPF amounts have come down slightly given some dry air at
the surface. Still the general expectation of a quick hitting
3-6 inches, locally 8 for Sullivan NY remains. 700mb FGEN
forcing suggests the highest rates to be around an inch per hour
for the course of the event. Also the potential for two slightly
higher local maximums near the NY/PA line and in the
Poconos/Sullivan NY is still present. With temperatures in the
20's to low 30's, ratios look to be around the typical 10:1
values.
Mesoscale modeling is picking up on some additional light snow
shower and flurry development over the Finger Lakes and
portions of CNY later this afternoon and evening. Incorporated
these models for POP given the NBM's typical struggles in this
area. Any additional accumulation would be minor. With clouds
hanging around, temperatures should only fall to around 20 for
most of the region.
High pressure builds into the region for a short stay Wednesday.
Clouds will be slow to erode but the potential for some peaks of
sun is present in the afternoon with temperatures nudging into
the 30's.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Temperatures won't fall much Wednesday night with warm air
advection on the backside of the high. However, a sharp arctic
cold front looks to push through Thursday. Temperatures may end
up falling slightly Thursday into the 20's.
A favorable setup for some snow showers and snow squalls is
present as well. Momentum transfer off of sounding data shows
the potential for some 20-30 mph gusts coupled with slight
amounts of CAPE around 30 J/KG. The falling temperatures also
brings a flash freeze potential unlike earlier events this
season. Quick accumulations up to an inch could occur with this
snowfall. more of the fluffy variety (higher ratios).
The window looks to be short for any lake effect in the
traditional locations off of Lake Ontario Thursday evening with
high pressure building into the region. Still some additional
fluffy accumulation could occur. For the rest of us it's a race
to see if we can clear things out or not in terms of low
temperatures. If we do clear out lows should fall into the
single digits due to snow cover.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A cold but drier Friday is currently anticipated under high
pressure. Ensemble guidance has come into better agreement
sliding a system to our south Friday night. A broad northwest
flow with weak clipper systems looks to take hold this weekend
with additional chances for snow showers. This looks to be
followed by another shot of arctic air Monday.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR conditions are expected to hold on for another 2 to 3 hours
across the area before ceilings start to lower and the first
widespread snowfall begins to move into the area. As previously
mentioned, there remains some very dry air in place that the
snow needs to initially overcome, but onset still looks to be on
track between 08-10Z for most terminals, with AVP being
slightly later closer to 11Z. After a short period of MVFR
restrictions, IFR and lower conditions are expected, with the
heaviest snow and lowest visibility expected between 12Z and
18Z. As the snow departs between 18Z and 22Z, IFR restrictions
are expected to end, but MVFR/fuel alt ceilings remain through
the rest of the TAF. There is a low chance of spotty lake effect
snow showers or flurries toward the end of the TAF, but no IFR
restrictions are expected.
Outlook...
Tuesday night and Wednesday...Mainly VFR; spotty lake effect
snow showers are possible with brief restrictions.
Thursday...Occasional restrictions possible in scattered snow
showers, especially at the Central NY terminals.
Friday...Mainly VFR.
Saturday...Occasional restrictions possible in scattered snow
showers, especially at the Central NY terminals.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 6 PM EST this evening for
PAZ038>040-043-044-047-048-072.
NY...Winter Weather Advisory until 6 PM EST this evening for NYZ009-
015>018-022>025-036-037-044>046-055>057.
Winter Storm Warning from 5 AM early this morning to 6 PM EST
this evening for NYZ062.
&&
SYNOPSIS...MWG
NEAR TERM...MWG
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...DK/JTCHazardous Weather Outlook National Weather Service Binghamton NY 143 AM EST Tue Dec 2 2025 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044- 047-048-072-030645- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna-Northern Wayne- Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 143 AM EST Tue Dec 2 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. |An arctic front will bring the potential for snow squalls Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS. NYZ062-030645- Sullivan- 143 AM EST Tue Dec 2 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. |An arctic front will bring the potential for snow squalls Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS.
Preliminary Local Storm Report
National Weather Service Binghamton NY
637 AM EST Tue Dec 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM Snow 1 S West Elmira 42.08N 76.85W
12/02/2025 M1.3 Inch Chemung NY Public
0550 AM Snow Horseheads 42.17N 76.83W
12/02/2025 M1.2 Inch Chemung NY Broadcast Media
&&The national radar mosaic for the moment the first event began.
4 winter weather, 2 heavy snow. Local standard time, as filed.
Snow accumulated between 5 and 8 inches.
Snow accumulated between 4 and 8 inches.
Snow accumulated between 3 and 7 inches.
Snow accumulated between 3 and 7 inches.
Snow accumulated between 4 and 6 inches.
Snow accumulated between 3 and 5 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, December 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1302048, 1302050, 1302149, 1302302, 1302304, 1302306.